Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2017, 10:08 PM EDT for Floyd County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 10:08 PM EDT (02:08 UTC)
- Expired
- Aug 7, 2017, 10:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979
WWUS82 KFFC 080208
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1008 PM EDT MON AUG 7 2017
GAZ011-019-080245-
Chattooga GA-Floyd GA-
1008 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND FLOYD
COUNTIES UNTIL 1045 PM EDT...
At 1008 PM EDT...a strong thunderstorm was near Coosa, or 11 miles
east of Cedar Bluff...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Cave Spring, Shannon, Lindale, Coosa, Chattoogaville, Armuchee
and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3444 8511 3441 8511 3440 8510 3418 8505
3409 8542 3435 8547
TIME...MOT...LOC 0208Z 259DEG 20KT 3427 8540
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:51 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 7, 8:51 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 851 PM EDT Mon Aug 7 2017 .UPDATE... Having to watch the showers and storms over far N GA for heavy rainfall potential just ahead of the slow moving Cold front the next few hours. No significant changes to the forecast overnight with Likely pops continuing for mainly N GA. && .PREV DISCUSSION... /Issued 705 PM EDT Mon Aug 7 2017/ SHORT TERM /Tonight through Tuesday Night/... 19Z surface analysis shows a weak baroclinic zone just north of the GA/TN/NC border. This boundary will very slowly ooze southward tonight and settle across portions of north GA on Tuesday. Not confident on exactly how far south this boundary will make it as the flow aloft remains nearly zonal , but current expectations are that it should settle north of the Interstate 20 corridor. Current analysis also shows that PWATS have increased from around 1.5" earlier this morning to around 2" this afternoon. The tropical airmass will remain in place through Tuesday night across much of GA. With abundant moisture in place, and decent surface instability, scattered to numerous showers and thunderstorms will be possible through Tuesday night. Coverage should be higher in the day with peak heating, but storms will linger into the overnight hours - so not necessarily the typical summertime diurnal trend for this time of year. With increased storm coverage comes more cloud cover. So, max temperatures will likely be a few degrees below normal for this time of year on Tuesday. Strong thunderstorms are likely this afternoon and Tuesday, with an isolated severe thunderstorms possible too. BL winds are 20+ knots today, but winds are unidirectional. Storms should be movers today, with a good bit of training. For Tuesday, BL winds are expected to be blo 20kt on Tuesday, so slow moving heavy rainers are likely. Some training is possible too. Along and south of the weak frontal boundary will have the best chances for convection/locally heavy rainfall. NListemaa LONG TERM /Wednesday through Monday/... Not much expected change in the large scale pattern compared with what was forecast this time yesterday and early this morning. Still stuck in the southern fringe of a large eastern CONUS long wave trough and, if you like precip and moisture, we're fortunate to have a good feed of moisture to work with as well. While most showers and thunderstorms will be diurnally driven, will also see overnight scattered showers. Will need to watch to ensure no area sees excessive rainfall over next several days. Atlantic remains active and will also need to be watched. TS Franklin not expected to affect Georgia, however invest 99L west of the Lesser Antilles remains weak but could develop per latest NHC outlook. 12Z model guidance continuing trend of flipping intensity and track. As mentioned before, please do rely on NHC outlooks and guidance rather than single or even multiple runs of models. SNELSON PREV LONG TERM DISCUSSION... /Issued 415 AM EDT Mon Aug 7 2017/ /Tuesday Night through Sunday/... No significant changes to the recent extended forecast trends as medium range models remain consistent in keeping the region under persistent westerly upper-level flow through the period. With ample moisture over the forecast area and periodic weak waves rippling through the mid/upper flow, rain chances will remain at high chance to likely. Without strong dynamics or low-level forcing, chances for organized severe weather remain fairly low through the period. However, with moderate instability and some weak shear, scattered strong to isolated severe storms cannot be ruled out, especially during the peak, diurnally driven, period of maximum instability each afternoon into the early evenings. Bigger threat is still likely to be heavy rain and localized flooding as persistent moderate rain each day brings streamflows up and saturates soils. AVIATION... 00Z Update... Scattered to numerous showers and thunderstorms are expected diminish some this evening. Convection will not be necessarily diurnal in nature either, and Isold-sct storms are possible overnight. Another round of shower and storm expected for Tuesday Surface winds mainly light and variable for the overnight and favoring a general WNW direction on Tuesday. VFR conditions to start outside of showers and storms. Potential for MVFR to IFR ceilings developing late tonight but improving to VFR during the day Tuesday. //ATL Confidence...00Z Update... Low to Medium confidence for ceilings and thunderstorm timing later tonight and Tuesday. Medium to high confidence for vsbys...winds and ceilings to start. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 72 81 69 81 / 60 70 40 60 Atlanta 73 81 71 82 / 60 60 50 60 Blairsville 66 79 64 79 / 70 60 40 40 Cartersville 71 81 70 82 / 70 70 30 50 Columbus 75 84 73 85 / 50 60 40 60 Gainesville 71 79 69 80 / 60 60 40 50 Macon 75 85 72 85 / 50 60 40 60 Rome 72 82 69 83 / 70 60 30 50 Peachtree City 72 81 71 82 / 60 60 50 60 Vidalia 75 89 74 85 / 40 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....RW AVIATION...BDL
Hazardous weather outlook, Aug 7, 7:59 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 759 PM EDT Mon Aug 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 759 PM EDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are expected, especially north of I-20. A few strong thunderstorms are possible. The primary hazards will be gusty winds, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 7, 6:54 PM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
654 PM EDT MON AUG 7 2017
GAZ007-013-072330-
Gilmer GA-Pickens GA-
654 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER AND
NORTHWESTERN PICKENS COUNTIES UNTIL 730 PM EDT...
At 654 PM EDT...a strong thunderstorm was over Talona, or 7 miles
south of Ellijay...moving east at 25 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talking Rock, Sequoyah Lake, Talona, Cartecay,
Blaine, Roy and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3469 8433 3458 8431 3458 8434 3457 8433
3457 8435 3454 8434 3449 8441 3451 8466
3457 8465 3468 8461
TIME...MOT...LOC 2254Z 275DEG 21KT 3459 8453
WIND...40MPHSpecial weather statement, Aug 7, 7:27 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT MON AUG 7 2017
GAZ007-013>015-080000-
Gilmer GA-Dawson GA-Pickens GA-Lumpkin GA-
727 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON...PICKENS AND SOUTHWESTERN LUMPKIN COUNTIES UNTIL
800 PM EDT...
At 727 PM EDT...a strong thunderstorm was over Sequoyah Lake, or near
Jasper...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jasper, Talking Rock, Amicalola Falls State Park, Springer Mountain
Shelter, Sequoyah Lake, Len Foote Hike Inn, Cartecay, Black Gap
Shelter, Lake Tamarack, Nimblewill, Juno and Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3450 8410 3443 8420 3447 8457 3454 8445
3463 8443 3463 8419 3462 8420 3460 8419
3463 8417 3463 8411
TIME...MOT...LOC 2327Z 276DEG 24KT 3453 8436
WIND...40MPHSpecial weather statement, Aug 7, 8:00 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
800 PM EDT MON AUG 7 2017
GAZ105-080030-
Dooly GA-
800 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR DOOLY COUNTY UNTIL 830 PM EDT...
At 800 PM EDT...a strong thunderstorm was over Vienna...moving
northeast at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Vienna, Unadilla, Pinehurst, Lilly, Richwood and Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3203 8390 3210 8396 3229 8373 3228 8372
3228 8370 3229 8370 3229 8367 3222 8361
3208 8361 3203 8372
TIME...MOT...LOC 0000Z 239DEG 22KT 3209 8383
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 7, 8:06 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 PM EDT MON AUG 7 2017
GAZ014>016-023-080045-
Hall GA-Dawson GA-White GA-Lumpkin GA-
806 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...SOUTHERN
DAWSON...SOUTHWESTERN WHITE AND LUMPKIN COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT...a strong thunderstorm was near McKee, or near
Dawsonville...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Dahlonega, Cleveland, Dawsonville, Clermont, Dougherty,
Murrayville, Auraria, Garland, McKee and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3458 8369 3433 8383 3439 8426 3446 8426
3464 8404
TIME...MOT...LOC 0006Z 278DEG 23KT 3449 8409
WIND...40MPHSpecial weather statement, Aug 7, 9:32 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 PM EDT MON AUG 7 2017
GAZ005>007-080215-
Gilmer GA-Murray GA-Fannin GA-
932 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 1015 PM
EDT...
At 932 PM EDT...a strong thunderstorm was over Conasauga Lake, or 9
miles northeast of Chatsworth...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Blue Ridge, Eton, Crandall, Conasauga Lake, Jones Mill,
Cherry Log, Mountaintown, Higdon, Fort Mountain State Park and
Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3474 8483 3490 8474 3493 8432 3470 8437
TIME...MOT...LOC 0132Z 278DEG 18KT 3484 8462
WIND...40MPHSpecial weather statement, Aug 7, 10:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1008 PM EDT MON AUG 7 2017
GAZ011-019-080245-
Chattooga GA-Floyd GA-
1008 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND FLOYD
COUNTIES UNTIL 1045 PM EDT...
At 1008 PM EDT...a strong thunderstorm was near Coosa, or 11 miles
east of Cedar Bluff...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Cave Spring, Shannon, Lindale, Coosa, Chattoogaville, Armuchee
and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3444 8511 3441 8511 3440 8510 3418 8505
3409 8542 3435 8547
TIME...MOT...LOC 0208Z 259DEG 20KT 3427 8540
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:00 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Aug 7, 8:06 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 39 min |
| Aug 7, 9:32 PM EDT | Special Weather Statement | FFC | Murray | 43 min |
| Aug 7, 10:37 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 38 min |
| Aug 7, 11:30 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 45 min |
| Aug 8, 12:26 AM EDT | Special Weather Statement | FFC | Banks, DeKalb, Forsyth, Fulton, Gwinnett, Hall | 49 min |
| Aug 8, 1:16 PM EDT | Special Weather Statement | FFC | Bleckley, Jefferson, Johnson | 29 min |
| Aug 8, 1:44 PM EDT | Special Weather Statement | FFC | Bleckley, Johnson | 31 min |
| Aug 8, 6:43 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Taylor | 32 min |
| Aug 8, 7:35 PM EDT | Areal Flood Warning | FFC | Crawford, Taylor | 6 hr |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.